MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10012283
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concomitant product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.The event reportedly occurred in the nicu; therefore it is presumed the patient was a neonate.
 
Event or Problem Description
It was reported that the tpn (250ml) filter leaked around the 2 areas on the back of the filter.Yesterday, a parent complained of being able to smell the tpn in her baby¿s bed and she was concerned that the filter was leaking.¿ the nurse opened a sterile 2x2 package and placed the filter inside the package and folded over the paper of the package.She rechecked it after an hour but there was no leak.The rn transferred the baby out of the bed for the mother to hold and shortly the tpn tubing leaked from the filter.The customer stated: ¿if you position the filter with the back side up and level eventually you will have 2 distinct drops of fluid around this area a note attached to product that stated: "this was on a picc 19 fr.Leaking tpn filter.I don't have lot for this tubing.Tubing changed on 10/11 at 0400 on 10/12 confirmed filter leaking.Filter leaking from area around the 2 round disks on the back side.The leak was small does not pour out.If you position filter with the back side up and level eventually you will have 2 distinct drops of fluid around those areas.
 
Additional Manufacturer Narrative
The customer¿s report of the tpn (250ml) filter leaked around the (2) areas on the back of the filter was confirmed and replicated on extension set model 20127e.Set model 10012283 was not received from the customer for inspection and testing.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Yellowish colored liquid was observed in the set¿s filter and entire length of tubing.An orange alcohol disinfecting cap was attached to the set¿s smartsite.No abnormalities were observed on the set during visual inspection.Functional testing observed leaking out of both filter vents on the set¿s micron filter on extension set model 20127e, and visual inspection observed no damage to the filter¿s membrane or housing.Although the root cause was not definitively determined, the probable identified cause of the observed filter vent leaking was due to a clog and/or oversaturation of filter and the time of use from which the fluid flow was restricted.The fluid then seeks the path of least resistance through the filter vent.
 
Event or Problem Description
It was reported that the tpn (250ml) filter leaked around the 2 areas on the back of the filter.Yesterday, a parent complained of being able to smell the tpn in her baby¿s bed and she was concerned that the filter was leaking.¿ the nurse opened a sterile 2x2 package and placed the filter inside the package and folded over the paper of the package.She rechecked it after an hour but there was no leak.The rn transferred the baby out of the bed for the mother to hold and shortly the tpn tubing leaked from the filter.The customer stated: ¿if you position the filter with the back side up and level eventually you will have 2 distinct drops of fluid around this area.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9298483
Report Number9616066-2019-03160
Device Sequence Number19423167
Product Code FPA
UDI-Device Identifier10885403233692
UDI-Public10885403233692
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10012283
Device Catalogue Number10012283
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20127E,PICC LINE ORANGE CAP TRIFUSE,TD: (B)(6) 2019.